Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 6, 2025, 3:28 PM EDT for Albany County, Schoharie County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2025, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 6, 2025, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 9 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:45 PM EDT | FLASH FLOOD | 2 Nnw Knox, NY | Parts of Township Road in Knox are barricaded off due to flooding but the road remains passable. |
| Jun 6, 4:05 PM EDT | RAIN 2.16 | 2 W Voorheesville, NY | Mesonet station VOOR Voorheesville. 1.89 inches just in the last hour. |
| Jun 6, 4:28 PM EDT | FLASH FLOOD | Altamont, NY | Rapid flowing water near the intersection of Severson and Helderberg Avenue. |
| Jun 6, 5:35 PM EDT | FLASH FLOOD | Knox, NY | 4.35 inches of rain in Knox with multiple reports of flooding. |
| Jun 6, 6:15 PM EDT | RAIN 2 | South Berne, NY | WeatherNet6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
665
WGUS51 KALY 061928
FFWALY
NYC001-095-062230-
/O.NEW.KALY.FF.W.0002.250606T1928Z-250606T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
328 PM EDT Fri Jun 6 2025
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Western Albany County in east central New York...
East Central Schoharie County in east central New York...
* Until 630 PM EDT.
* At 328 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Westerlo, Berne, Voorheesville, Altamont, Livingstonville, New
Scotland, Knox, Rensselaerville, Clarksville, East Berne, Bensons
Corners, Helderberg, Thompsons Lake, South Berne, Wolf Hill,
Bramans Corners, Thatcher State Park, Reidsville, Snyders Corners
and East Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4271 7422 4271 7417 4272 7417 4276 7389
4251 7393 4248 7429
FLASH FLOOD...RADAR INDICATED
$$
JPV3 follow-up statements
843
WGUS71 KALY 062115
FFSALY
Flash Flood Statement
National Weather Service Albany NY
515 PM EDT Fri Jun 6 2025
NYC001-095-062230-
/O.CON.KALY.FF.W.0002.000000T0000Z-250606T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Schoharie NY-
515 PM EDT Fri Jun 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT THIS
EVENING FOR WESTERN ALBANY AND EAST CENTRAL SCHOHARIE COUNTIES...
At 515 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Westerlo, Berne, Voorheesville, Altamont, Livingstonville, New
Scotland, Knox, Rensselaerville, Clarksville, East Berne, Bensons
Corners, Helderberg, Thompsons Lake, South Berne, Wolf Hill,
Bramans Corners, Thatcher State Park, Reidsville, Snyders Corners
and East Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4271 7422 4271 7417 4272 7417 4276 7389
4251 7393 4248 7429
FLASH FLOOD...RADAR INDICATED
$$
JPV178
WGUS71 KALY 062224
FFSALY
Flash Flood Statement
National Weather Service Albany NY
624 PM EDT Fri Jun 6 2025
NYC001-095-062230-
/O.CON.KALY.FF.W.0002.000000T0000Z-250606T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Schoharie NY-
624 PM EDT Fri Jun 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT THIS
EVENING FOR WESTERN ALBANY AND EAST CENTRAL SCHOHARIE COUNTIES...
At 624 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Westerlo, Berne, Voorheesville, Altamont, Livingstonville, New
Scotland, Knox, Rensselaerville, Clarksville, East Berne, Bensons
Corners, Helderberg, Thompsons Lake, South Berne, Wolf Hill,
Bramans Corners, Thatcher State Park, Reidsville, Snyders Corners
and East Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4271 7422 4271 7417 4272 7417 4276 7389
4251 7393 4248 7429
FLASH FLOOD...RADAR INDICATED
$$
JPV306
WGUS71 KALY 062230
FFSALY
Flash Flood Statement
National Weather Service Albany NY
630 PM EDT Fri Jun 6 2025
NYC001-095-062240-
/O.EXP.KALY.FF.W.0002.000000T0000Z-250606T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Schoharie NY-
630 PM EDT Fri Jun 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT THIS EVENING FOR
WESTERN ALBANY AND EAST CENTRAL SCHOHARIE COUNTIES...
The heavy rain has ended. However, streams remain elevated due to
runoff. Please continue to heed remaining road closures. This Flash
Flood Warning has been replaced by an areal Flood Warning.
A Flood Watch remains in effect until 1200 AM EDT for portions of
western Massachusetts, east central New York, and southern Vermont.
&&
LAT...LON 4271 7422 4271 7417 4272 7417 4276 7389
4251 7393 4248 7429
$$
JPVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:48 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 6, 1:48 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
148 PM EDT Fri Jun 6 2025
.SYNOPSIS...
Showers and thunderstorms are expected today with a stalled
front over the area. Thunderstorms will be capable of producing
heavy downpours and damaging winds. Although showers and
thunderstorms will linger into Saturday, drier and less humid
weather is anticipated for Sunday with comfortable conditions.
More showers and thunderstorms are expected for much of next
week with seasonable temperatures.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Messages:
-Widespread showers and thunderstorms with heavy rainfall today
will lead to an increased risk for flash flooding across parts
of the Catskills, Capital Region, Berkshires and southern
Vermont. WPC has a Slight Risk (Level 2 of 4) for these areas
and a Flood Watch for Flash Flooding was expanded to include
Ulster, Bennington and Windham Counties.
-The strongest thunderstorms may be capable of producing wind
damage and hail this afternoon into this evening, especially
across the southern Taconics, Berkshires and northwest
Connecticut, where SPC has a Slight Risk (Level 2 of 5).
Discussion:
As of 1257 PM EDT...A front remains stalled across the region.
There are rain showers over the northwestern part of the
forecast area associated with a wave on the front, with one
shower over Hamilton County producing lightning a few radar
scans ago. Visible satellite imagery shows that the southeast
part of the forecast area has cleared out.
Latest SPC mesoanalysis shows surface-based instability of 500
to nearly 3000 j/kg over southeast part of area where sun has
broken out. Since the best upper level dynamics will be well
northwest of the region, 0-6 km bulk shear will be limited
today. Values will range from around 20 kts over southern areas
to around 30 kts for northern areas, peaking this afternoon into
early evening hours. While there isn't a great overlap of
instability/shear, there still should be enough for some loosely
organized thunderstorms for this afternoon into this evening.
CAMs (both the 3km HRRR and NAMNest) suggests storms develop
over Mohawk Valley south to Catskills and move in a general ESE
direction across the southern part of the area this afternoon
into the evening and should be east of our forecast area by 9pm.
Some isolated damaging wind gusts will be possible, especially
for areas that see the best instability (Berkshires, mid Hudson
Valley and NW CT), where storms may be the tallest. Some hail
may occur again today within the tallest storms.
In addition, there will be the potential for heavy downpours
today. Mean PWAT values from the NAEFS exceed 1.50 inches this
afternoon, which is about 1-2 STD above normal. SPC HREF shows 3
hr QPF probability-matched mean precip amounts of 1.50 to 2.50
inches in a band from the Catskills northeast across the Capital
Region into the Berkshires. Although there has been some dry
weather recently, high rainfall rates may allow for isolated to
scattered flash flooding today, especially in urban and low
lying locations and poor drainage areas may see ponding of
water. Expanded the Flood Watch for Flash Flooding from
Schoharie Green and Ulster counties northeastward into the
Berkshires and southern Vermont, including the Capital Region
from Noon to Midnight. The main impact times look to be from the
about the mid afternoon through the early evening hours, when
CAMs show the heaviest downpours moving west to east across the
area.
With the clouds and precip, temps will be a little cooler over
northwestern areas compared to recent days, but southeastern
areas where the most sun is expected will reach the low to mid
80s.
By the late evening, there should be break in the precip for
most of the overnight hours, although it will remain mild and
muggy with the front just west of the area. Skies will remain
partly to mostly cloudy tonight with patchy fog developing, with
lows in the upper 50s to mid 60s. Another round of precip is
expected for Saturday morning as the boundary shifts back
eastward.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As a shortwave trough moves across southern Canada, the surface
boundary will begin making eastward progress once again on
Saturday. Another round of showers and embedded thunderstorms
are expected, mainly for early in the day, as the front heads
across the area from west to east. There could continue to be
some heavy downpours early on Saturday and some additional
flooding can't be ruled out, especially for spots that saw heavy
rainfall on Friday. WPC has a marginal risk for excessive
rainfall for eastern parts of the area. Temps will only be in
the 70s on Saturday with a mostly cloudy sky, although some
clearing is expected for later in the day behind the departing
front.
In the wake of the boundary, less humid air will pour in the
region for Saturday night into Sunday. Dewpoints will drop back
into the 50s. Sunday will be the best day on the weekend
(weather-wise) with a partly sunny sky and dry conditions. Temps
will be comfortable in the 70s as well. Some clouds may start to
increase by Sunday night along with a few light showers, mainly
for southwestern areas and lows in the 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Additional showers and thunderstorms are expected during the
long term period as a slow moving upper level low moves from the
Great Lakes towards the Northeast, especially for the early to
middle portion of the week. While some showers and thunderstorms
are possible each day in the long term, it appears Tuesday may
have the greatest coverage of precip thanks to the moist
southerly flow ahead of the approaching upper low. Some heavy
downpours may be possible once again and WPC already has parts
of the area in the Marginal Outlook for Excessive Rainfall for
Day 5 (Tuesday). Otherwise, it will be fairly seasonable for
early June with temps in the 70s to low 80s and lows in the 50s
to low 60s.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
While VFR conditions prevail at the terminals this afternoon, an
area of rain continues to track eastward across the Mohawk
Valley and southern Adirondacks towards the terminals. Ahead of
this organized rain, isolated thunderstorms are already
developing. Storms are expected to increase in coverage through
18 - 20 UTC and we maintained the TEMPO group at all terminals
mainly through 00 - 01 UTC for potential IFR vis and ceilings
from thunderstorms and heavy rain. Not enough confidence to
include enhanced wind gusts in the TEMPO group but should a
storm become severe, brief wind gusts up to 30 - 50mph+ is not
ruled out.
Showers and storms taper off after 00 - 01 UTC from west to east
with rain and storms exiting POU and PSF likely last. Clouds
then looks to partially clear this evening (03 - 07 UTC) which
can support brief fog/mist/low stratus resulting in IFR
cigs/MVFR vis especially for terminals that see appreciable
rainfall this afternoon/evening. With a frontal boundary stalled
overhead, additional rain looks to redevelop along the front
early tomorrow morning mainly around the Catskills and increase
in coverage as the rain spreads north/westward through the
morning. Additional MVFR vis/ceilings are possible as the rain
becomes more widespread through the end of the TAF period.
Highest confidence for rain and MVFR flying at ALB, PSF and POU.
GFL may remain north/west of the boundary.
Outlook...
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until midnight EDT tonight for NYZ047>054-058>061-
063-064.
Air Quality Alert until midnight EDT tonight for NYZ032-033-
042.
MA...Flood Watch until midnight EDT tonight for MAZ001-025.
VT...Flood Watch until midnight EDT tonight for VTZ013>015.
&&
SYNOPSIS...SND/Frugis
NEAR TERM...SND/Frugis
SHORT TERM...SND/Frugis
LONG TERM...SND/Frugis
AVIATION...SpecialeIn the hours before
Special weather statement, Jun 6, 2:43 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT Fri Jun 6 2025
NYZ048-049-051-052-058-059-061915-
Eastern Albany NY-Eastern Schenectady NY-Eastern Greene NY-
Western Greene NY-Western Schenectady NY-Western Albany NY-
243 PM EDT Fri Jun 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHENECTADY...ALBANY
AND NORTH CENTRAL GREENE COUNTIES THROUGH 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duanesburg to near Berne to near Preston
Hollow. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, East Berne, Voorheesville, Shoefelt Corners, Gifford,
Dormansville, Knox, Princetown, Rensselaerville, Westerlo, Schonowe,
Bramans Corners, Helderberg, Hawthorne Hill, West Township, Altamont,
Cooksburg, Thompsons Lake, Preston-Potter Hollow, and West
Greenville.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 25 and 25a.
Interstate 890 between exits 2A and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4262 7417 4272 7417 4273 7418 4281 7419
4283 7387 4268 7385 4240 7398 4238 7425
4241 7425 4241 7427
TIME...MOT...LOC 1842Z 256DEG 15KT 4276 7410 4264 7408 4241 7418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWHThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 76 min |
| Jun 5, 9:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jun 5, 10:51 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| Jun 5, 11:25 PM EDT | Special Weather Statement | ALY | Ulster | 50 min |
| Jun 6, 12:14 AM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Jun 6, 1:09 AM EDT | Special Weather Statement | ALY | Columbia | 51 min |
| Jun 6, 3:06 AM EDT | Flood Watch | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more | 36 hr |
| Jun 6, 2:43 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 32 min |
| Jun 6, 3:10 PM EDT | Areal Flood Advisory | ALY | Montgomery, Saratoga, Schenectady | 2 hr |
| Jun 6, 3:16 PM EDT | Areal Flood Advisory | ALY | Albany | 119 min |
| Jun 6, 4:00 PM EDT | Areal Flood Advisory | ALY | Greene | 2 hr |
| Jun 6, 4:18 PM EDT | Flash Flood Warning | ALY | Saratoga, Schenectady | 2 hr |
| Jun 6, 4:47 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 118 min |
| Jun 6, 5:04 PM EDT | Flash Flood Warning | ALY | Albany | 2 hr |
| Jun 6, 5:06 PM EDT | Special Weather Statement | ALY | Dutchess | 24 min |
| Jun 6, 5:07 PM EDT | Areal Flood Advisory | ALY | Dutchess | 10 min |
| Jun 6, 5:17 PM EDT | Flash Flood Warning | ALY | Dutchess | 118 min |
| Jun 6, 5:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| Jun 6, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 42 min |
| Jun 6, 5:59 PM EDT | Areal Flood Advisory | ALY | Dutchess | 2 hr |
| Jun 6, 6:24 PM EDT | Areal Flood Warning | ALY | Albany, Schoharie | 2 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.